Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 26, 2014, 11:40:14 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650495
  • Total Topics: 49665
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Rash and pain in my left arm  (Read 8286 times)

0 Members and 1 Guest are viewing this topic.

Offline Viritalicus

  • Member
  • Posts: 14
Rash and pain in my left arm
« on: June 04, 2006, 03:30:35 PM »
I just started my treatment on May 31. I am taking Truvada, (1 a day) and Viramune (1 a day for first 14 days, then 2 a day). After the first two days I got a rush on my left arm: tiny raised pimples in a couple of spots, and I am experiencing an uncomfortable throbbing pain in the same arm, particularly close to the armpit.
Is this normal? What should I do to minimize the discomfort?

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Rash and pain in my left arm
« Reply #1 on: June 04, 2006, 06:58:44 PM »
It's probably too early to tell if the problems you are having on your left arm is the result of drug side effects.  Certainly, this is probably something worth discussing with your doc tomorrow.  Rash is not an uncommon side effect with Viramune, and doing a 14-day lead-in period of just taking half the full dose usually helps.  In some individuals, the rash improves without having to interrupt treatment.  However, in others, the rash worsens.  If the rash becomes severe, especially if its accompanied by fever, fatigue, malaise, muscle/joint aches (multiple involvement), blisters, involvement of the mouth and eyes, liver problems, then you would need to notify your doc immediately and you would need to stop your meds if the situation evolves into this.

Taking over-the-counter analgesics might help with the arm pain and throbbing, but if this persists, please talk to your doctor about this.  Also, it is important to remember that liver side effects from Viramune are more common in women with baseline CD4 > 250 and in men with baseline CD4 > 400, so it's important to monitor this as well.

Good luck.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Rash and pain in my left arm
« Reply #2 on: June 04, 2006, 07:50:09 PM »
Viritalicus,

The first thing that came to my mind when reading your post was shingles. Shingles can be very painful. Please see your doctor about this.

Good luck,
Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Rash and pain in my left arm
« Reply #3 on: June 04, 2006, 08:32:39 PM »
Good thought, Ann!  Very possible.

Offline J.R.E.

  • Member
  • Posts: 7,288
  • Joined Dec-2003 Living positive, since 1985.
Re: Rash and pain in my left arm
« Reply #4 on: June 07, 2006, 08:48:37 AM »
Hello Viritalicus,

Just wodering how you've been doing since posting this. Has the rash subsided ? let us know how things are going...


Take care-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 12/10/14,  t-cells are at 350,  Previous 8/25/14--- 402/ Viral load remains <40

 Current % is at 13% / Previous 8/25/14 11%

  
 63 years young.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.